MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 PVC DRAIN WITH TROCAR, MEDIUM 1/8", 10 FR. (3.2MM) OD, 12.5" (31.7CM); WOUND DRAINAGE

C.R. BARD, INC. (COVINGTON) -1018233 PVC DRAIN WITH TROCAR, MEDIUM 1/8", 10 FR. (3.2MM) OD, 12.5" (31.7CM); WOUND DRAINAGE
Model Number 0080710
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Bv the device was not returned.
 
Event or Problem Description
It was reported that the wound drain was pulling out of the 100cc silicone evacuator consistently.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample was returned for evaluation.A potential root cause for this failure could be "dimensions of collection device and/or drain are not to specification".The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "i.Device description: reliavac® 400 closed wound suction evacuator kits contain wound drains and evacuators.Wound drains are made up of silicone and pvc materials; they are round or flat shape with perforations.They are packaged with or without a trocar.Evacuators are made of pvc materials.Ii.Indications for use: wound drains are used to remove exudates from wound sites.Iii.Contraindications: do not use for chest drainage.Iv.Precautions: 1.Ensure that the wound site is dry and free of debris before closure.2.The surgeon must determine the number of drains needed for effective drainage of the entire wound site.3.The junction between the tubing and tissue at the drain entrance site must be air-tight for effective functioning of the system.4.Do not use with wall suction in excess of 210mm hg.5.If the drain is occluded, irrigation and/or aspiration of the drain may be required.6.The quality and quantity of drained fluid must be regularly monitored and reported to the surgeon.7.Reservoir, once full, must be emptied per hospital protocols.Failure to do so will result in incomplete drainage.8.Suction must be discontinued prior to the removal of the drain.9.Before starting the drainage procedure, ensure that all the connections are tight and free of any obstructions within the drainage pathway.Connections to check are: i) drain to suction source.Ii) y-connector (when applicable): ¿ drain to y-connector.¿ y-connector to suction source.10.Di(2-ethylhexyl) phthalate (dehp) is a plasticizer used in some polyvinyl chloride medical devices.Dehp has been shown to produce a range of adverse effects in experimental animals, notably liver toxicity and testicular atrophy.Although the toxic and carcinogenic effects of dehp have been well established in experimental animals, the ability of this compound to produce adverse effects in humans is controversial.There is no evidence that neonates, infants, pregnant and breast feeding women exposed to dehp experience any related adverse effects.However, a lack of evidence of causation between dehp-pvc and any disease or adverse effect does not mean that there are no risks.V.Warnings: 1.An effective closed suction drain system requires maintenance of the system to preserve patency.The drain must not be allowed to occlude nor the reservoir to completely fill; and reservoir must be maintained in order for the system to function properly.If the system is not maintained properly, surgical complications including hematomas may result.2.Blood collected using the evacuator must not be re-infused as it may be a cause of potential infections.3.Do not use in patients who are allergic to materials used in bard® drain products.4.Do not bypass or inactivate the anti-reflux valve.5.In the event of occlusion of the drain, all wound drainage ceases.Careful attention to the drain will minimize the probability of this problem.If occlusion does occur, the drain can be aspirated by connecting auxiliary suction to the reservoir outlet or temporarily disconnecting the drain from the evacuator and applying auxiliary suction directly to the drain.6.If an air-tight seal between the drain and the skin (from where the drain emerges) is not achieved, then air leak must be rectified or the system must be converted to open drainage.7.An airtight seal between all system components (drain, adapter, y-connector, crab-claw, evacuator and tube ends) is necessary for intended system function.8.Leaving the drain implanted for any period of time so as to cause tissue ingrowth around the drain can interfere with easy removal and may affect the performance of the drain.The surgeon should monitor the patient¿s rate of wound healing.9.Drain perforations must lie within the wound or cavity to be drained, otherwise inadequate drainage may result.10.To avoid the possibility of drain damage or breakage, please follow these steps: a.Avoid suturing through drains.B.Drains should lie flat and in line with the skin exit areas.C.Particular care should be taken to avoid any obstacles to the drain exit path.D.Drains should be checked for free motion during closure to minimize the possibility of breakage.E.Drain removal should be done gently by hand.Drains should not be handled with pointed, reliavac® 400 closed wound suction evacuators and kits and reliavac® 400 closed wound suction systems with hubless silicone drains toothed or sharp instruments as these could cause cuts or nicks and lead to subsequent structural failure of the drain.F.Surgical removal may be necessary if drain is difficult to remove or breaks.11.This is a single use device.Do not reuse.12.Do not re-sterilize.Note: when using trocar with drain, care should be taken as the sharp and pointed edge of trocar could result in serious injury.After removal of trocar from the drain, please dispose it as per the hospital protocol in the appropriate biohazard/sharps container." the device was not returned.

Brand Name
PVC DRAIN WITH TROCAR, MEDIUM 1/8", 10 FR. (3.2MM) OD, 12.5" (31.7CM)
Common Device Name
WOUND DRAINAGE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14732101
Report Number1018233-2022-04707
Device Sequence Number2253148
Product Code GBX
UDI-Device Identifier00801741050121
UDI-Public(01)00801741050121
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0080710
Device Catalogue Number0080710
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/26/2022
Supplement Date Received by Manufacturer09/23/2022
Initial Report FDA Received Date06/17/2022
Supplement Report FDA Received Date09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown